ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help


Khare, A (2023) POLYMATH 14: GROUPS WITH NORMS. In: Mathematics Student, 92 (1-2). pp. 127-136.

Full text not available from this repository.


This note describes a recent Polymath project, which pro-vided novel characterizations � from analysis and geometry � of a basic algebraic notion: abelian torsion-free groups. In addition to the mathematical novelty of such a result, the process of discovery was also un-common for mathematics: through a crowdsourced attack, including assistance from a computer, and with all progress recorded in realtime on the blog of Terence Tao (UCLA). This work formed the basis of the 2022 Hansraj Gupta Memorial Award Lecture, at BIT Mesra in the annual meeting of the Indian Mathematical Society. © 2023, The Indian Mathematical Society. All rights reserved.

Item Type: Journal Article
Publication: Mathematics Student
Publisher: The Indian Mathematical Society
Additional Information: The copyright for this article belongs to The Indian Mathematical Society
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 30 Dec 2023 18:15
Last Modified: 30 Dec 2023 18:15
URI: https://eprints.iisc.ac.in/id/eprint/83551

Actions (login required)

View Item View Item